Lorraine is a nurse specialist and sex therapist and volunteers here to answer your...
Good evening,I am Amanda,really sorry to bother you all.is anyone else on Zolodex? My hubby is on it.He has terminal cancer of prostate bones and lung & is severely sighted in both eyes & deaf.But doing well ( touch wood) I am his carer & also have a failed hip replacement & severe anxiety. I would like to hear from anyone in Surrey area if possible. Thank you,regards Amanda
It sounds like both you and your husband have a lot to deal with.
I'm not a member of this group, or from Surrey, but I noticed that your post hadn't had any responses. This might be because no one else in this group is on Zolidex or that because you've specified that you want to hear from people in Surrey. Equally it could just be that your post has slipped off the first page before anyone has had chance to see it so by replying to you it will 'bump' it back to the top of the page.
I did type 'Zolidex' into the search facility in this group but only found very old posts where it has been mentioned previously.
I'm going to tag this group's Community Champion Uroboros into my reply as he might be able to help you further.
Wishing you both all the best
"Never regret a day in your life, good days give you happiness, bad days give you experience"
What is a Community Champion?
You should try to get along to a Maggie's Centre (it looks as though the nearest to you might be Maggie's West London in Charing Cross Hospital) or contact the Macmillan support staff through this website. I have used both services and they are absolutely wonderful. We are luck to have occasional visits to our island by the local Macmillan staff and I always try to get along to meet them. They are almost like old friends now.
Hi Amanda. Sorry to hear about both your husband and your situation. I was on Zoladex for about a year then moved onto Prostap, both are supposed to do the same thing but zoladex is an implant and Prostap an injection. Being a rather large implant it can cause some discomfort, I only suffered only once from it and that was probably the nurses fault. He could ask to change to Prostap if he has any problems. I must say though that the side effects, ie hot flushes fatigue etc. are just the same.
Best of luck to you both
Hi Thank you.We will see how things go,but so far so good.But we are both keeping busy each day and as positive as possible. Thank you again,regards Amanda
My husband is on Zolodex & he is a changed person. He has had 4 x 3 monthly injections & has no energy at all, no get up & go & is unable to do much at all. His ‘mild hot flushes’ that he was told about are extreme hot sweats which go all over him. I am having to change bedding all the time & have to sleep with a ceiling fan on thus pushing up energy bills.
He recently told his consultant how he feels & was offered a short break off implants but only if PSA stays low. So he is having blood tests every 3 months. No idea how long it will all take to come out of his system but he is a changed person & as a wife its very hurtful as he shows me no affection now.
Sorry to hear of your husband's problem with hot flushes. I'm on Prostap not Zolodex so my solution might not work for you, however it's worth a try. See my reply to another similar thread a few moments ago:
I hope that helps.
I'm on Zoladex, and have been since November 2018.
Firstly as it's an implant, the needle is quite large in diameter and it's not the most pleasant of experiences to have encountered, and it has ached at the injection site on one occasion.
Biggest side effect that is noticeable are the hot flushes, some of which are quite intense and sweaty. Something worth trying is auricular acupuncture. Not a cure, and doesn't work for everybody, but worth a go if your local hospital has a holistic centre. It's helped me, hasn't cured the hot flushes but has reduced their frequency.
In the early days of my treatment, I did find the I was fatigued much more easily, and would have to take a short break to recover, especially as I was still at work. However doing my best to be active does help. Exercise does help with combating fatigue. Once I stopped work to start radiotherapy I made sure of two things. When I did need to rest, I'd lie down some where comfortable, not necessarily to sleep, but to rest. Secondly I'd take a walk, usually into my local town to do some sort of errand, or just to enjoy a walk out.
Zoladex does have an effect upon my personal life as it suppresses the male libido, and needless to say it has an adverse effect upon the intimate relationship I have with my wife. For my part having recognised this, I do what ever I can to maintain as high a level of intimacy as I can, as this has a bearing upon my wife's well being too. I get the impression from the medical profession that when this is explained to the male patient, it forgets that it directly effects other partner too, but they don't mention this. it's something you are left to work out for yourself.
My father was on Zoladex every 3 months, sorry to hear of your prostate cancer,I have learned from the Medical Profession that unless you ask specific Qs you will not get any explanations, sad to say.I have an MPN and its always a uphill struggle to get any thing out of my MDT:(
wish you good luck.
Safe payments by:
We're here to provide physical, financial and emotional support. So whatever cancer throws your way, we're right there with you.
© Macmillan Cancer Support
© Macmillan Cancer Support, registered charity in England and Wales (261017), Scotland (SC039907) and the Isle of Man
(604). Also operating in Northern Ireland. A company limited by guarantee, registered in England and Wales company
number 2400969. Isle of Man company number 4694F. Registered office: 89 Albert Embankment, London SE1 7UQ. VAT no: